Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 112, NWS Charleston, SC

May 29, 2009Long County, McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 29, 2009, 8:01 PM EDT for Long County, McIntosh County, Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2009, 8:01 PM EDT (00:01 UTC)
Expired
May 29, 2009, 9:00 PM EDT
In force
59 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Long County, GA, McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 2:41 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2009-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2659 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2009-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2659 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 300001
SVRCHS
GAC183-191-300100-
/O.NEW.KCHS.SV.W.0112.090530T0001Z-090530T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
801 PM EDT FRI MAY 29 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LONG COUNTY IN SOUTHEAST GEORGIA...
  NORTHERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 900 PM EDT

* AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM TIBET TO 12 MILES WEST OF
  TIBET...OR ALONG A LINE EXTENDING FROM TIBET TO GARDI...MOVING EAST
  AT 15 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  TIBET...
  JONES...
  TOWNSEND...
  PINE HARBOR...EULONIA...
  CRESCENT...SHELLMAN BLUFF...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL SEVERE THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER
COMMUNITIES IN THE WARNED AREA.

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3148 8163 3150 8166 3154 8167 3156 8170
      3158 8170 3161 8177 3163 8178 3167 8154
      3157 8131 3154 8126 3154 8130 3151 8133
      3144 8155
TIME...MOT...LOC 0002Z 292DEG 11KT 3160 8157 3159 8181

$$
1 follow-up statement
000 
WWUS52 KCHS 300052
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
852 PM EDT FRI MAY 29 2009

GAC183-191-300101-
/O.EXP.KCHS.SV.W.0112.000000T0000Z-090530T0100Z/
LONG GA-MCINTOSH GA-
852 PM EDT FRI MAY 29 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCINTOSH AND
SOUTHEASTERN LONG COUNTIES WILL EXPIRE AT 900 PM EDT...

AT 851 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT 
FRIDAY EVENING FOR PARTS OF SOUTHEAST GEORGIA.

LAT...LON 3148 8163 3150 8166 3154 8167 3156 8170
      3158 8170 3161 8177 3163 8178 3167 8154
      3157 8131 3154 8126 3154 8130 3151 8133
      3144 8155
TIME...MOT...LOC 0051Z 292DEG 11KT 3154 8141 3153 8165

$$


33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 7:43 PM EDT, 18 minutes earlier.

Area forecast discussion, May 29, 7:43 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
743 PM EDT FRI MAY 29 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA FROM THE NORTHWEST
TONIGHT. ATLANTIC HIGH PRESSURE WILL BUILD INTO THE REGION OVER
THE WEEKEND. ANOTHER COLD FRONT WILL THEN SHIFT INTO THE AREA
SUNDAY NIGHT...BEFORE DISSIPATING ON MONDAY. ATLANTIC HIGH
PRESSURE WILL REESTABLISH ITSELF THROUGH THE MIDDLE OF NEXT
WEEK...WITH ANOTHER COLD FRONT EXPECTED TO APPROACH THE AREA LATE
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CONVECTION HAS BEEN ON A DOWNWARD TREND DURING THE LAST HOUR DUE
TO THE LOSS OF DAYTIME HEATING AND THE FACT THAT MOST AREAS HAVE
BEEN WORKED OVER TODAY. THE EXCEPTION IS IN FAR SOUTHEAST GA ALONG
THE ALTAMAHA RIVER WHERE SOME STRONG TO SEVERE STORMS MOVING UP
FROM THE FL PANHANDLE ARE TRIGGERING ADDITIONAL STORMS IN
RELATIVELY UNTAPPED AIR. THIS ACTIVITY SHOULD REMAIN SOUTH OF I-16
AND BE SHIFTING OFF THE GA COAST BETWEEN 02-03Z. SFC OBS AND
VISIBLE SATELLITE IMAGERY INDICATE THE COLD FRONT IS PUSHING INTO
THE WESTERN PORTION OF THE FORECAST AREA...APPROXIMATELY FROM
FAYETTEVILLE NC TO COLUMBIA SC TO ALBANY GA AT 730 PM. MOST OF THE
CONVECTION HAS LIKELY ENDED ALTHOUGH A STRAY SHOWER WITH THE
ACTUAL FRONT CANNOT BE RULED OUT OUTSIDE OF AREAS CURRENTLY SEEING
SHOWERS AND TSTMS. SEVERE TSTM THREAT IS WINDING DOWN ALTHOUGH
ORGANIZED CONVECTION IN FAR SOUTHEAST GA COUNTIES STILL CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL THROUGH APPROXIMATELY 02Z.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
COLD FRONT SHOULD BE PUSHING OFF THE COAST BY DAYBREAK SATURDAY
WITH DRIER HIGH PRESSURE BUILDING IN FROM THE NORTH. CONSIDERABLE
NVA SHOULD HELP CLEAR OUT MOST OF THE LOW AND MID-LEVEL CLOUDS
ALTHOUGH A DECENT AMOUNT OF CU WILL PROBABLY POP UP BY MIDDAY.
THICKNESSES SUPPORT HIGHS AGAIN IN THE 88-90 DEGREE RANGE AWAY
FROM THE IMMEDIATE COAST.

COOLER TEMPS ANTICIPATED SAT NIGHT WITH CLEAR SKIES AND LIGHT
WINDS AS HIGH PRESSURE EXTENDS SW ACROSS THE REGION. LOWS COULD
DROP TO NEAR 60 FAR INLAND ALTHOUGH LOWER TO MIDDLE 60S SHOULD BE
THE GENERAL RULE.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
A WESTERLY FLOW AT THE SURFACE AND ALOFT AHEAD OF A COLD FRONT
APPROACHING FROM THE NORTHWEST WILL KEEP DRY CONDITIONS IN PLACE
OVER THE AREA ON SUNDAY. MOSTLY SUNNY SKIES AND STRONG COMPRESSIONAL
HEATING WILL ALLOW TEMPERATURES TO REACH WELL INTO THE LOWER 90S
AWAY FROM COASTAL AREAS.

THE FRONT WILL DROP INTO THE AREA SUNDAY NIGHT AS A SHORT WAVE
SHIFTS OFF THE CAROLINA COAST. GIVEN THE LACK OF DEEP
MOISTURE...EXPECT ONLY AN INCREASE IN MID LEVEL CLOUD COVER WITH
THIS FEATURE. AS THE FRONT DISSIPATES OVER THE AREA ON MONDAY...AN
ONSHORE FLOW WILL DEVELOP ALLOWING FOR A SLIGHT INCREASE IN
MOISTURE. AS A RESULT...THE FORECAST WILL SHOW A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE SEA BREEZE DURING
THE AFTERNOON.

ATLANTIC HIGH PRESSURE WILL BECOME ESTABLISHED THROUGH THE MIDDLE OF
NEXT WEEK...WHILE A LEE SIDE TROUGH PREVAILS INLAND. THERE WILL BE A
SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE AFTERNOON ON BOTH
TUESDAY AND WEDNESDAY WELL INLAND IN CLOSER PROXIMITY TO THE LEE
SIDE THROUGH...OTHERWISE MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND
SLIGHTLY ABOVE NORMAL TEMPERATURES WILL PREVAIL.

THERE IS DISAGREEMENT BETWEEN THE MEDIUM RANGE GUIDANCE TOWARD THE
END OF THE FORECAST PERIOD...WITH THE OPERATIONAL 12Z GFS SHOWING A
GULF COAST LOW ON THURSDAY SHIFTING INTO THE WESTERN ATLANTIC ON
FRIDAY...WHILE THE 12Z ECMWF SHOWS A COLD FRONT DROPPING SOUTHEAST
ACROSS THE AREA. WHILE THE DETAILS ARE UNCERTAIN...IT DOES APPEAR
THAT THE ATLANTIC HIGH PRESSURE SYSTEM WILL BEGIN TO ERODE ALONG ITS
WESTERN PERIPHERY. AS A RESULT...THE FORECAST WILL INDICATE A CHANCE
OF SHOWERS AND THUNDERSTORMS THURSDAY THROUGH FRIDAY.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
CONVECTION LOOKS TO HAVE ENDED AT CHS DUE TO STABILIZATION OF THE
AIRMASS ALTHOUGH THERE STILL MAY BE A STRAY SHOWER TO MOVE THROUGH
SAV PRIOR TO 03Z. REMOVED TEMPO TSRA FROM KSAV AS IT APPEARS THE
BRUNT OF THE ONGOING TSTM ACTIVITY WILL REMAIN S OF THE TERMINAL.
PREFER TO CARRY A VCTS FOR THE NEXT 3 HRS AS SOME OF THE STORMS
MAY MOVE FAIRLY CLOSE TO THE S. OVERNIGHT...SHALLOW GROUND FOG MAY
REDUCE VSBYS TO MVFR AT TIMES...ESPECIALLY SINCE BOTH CHS AND SAV
RECEIVED A FAIR AMOUNT OF RAINFALL. KEPT BOTH SITES AT A TOKEN 6
MI IN MIST AT THIS POINT.

VFR CONDITIONS FOR SATURDAY WITH DRIER AIR FILTERING IN FROM THE
NORTH. A LATE DAY SEABREEZE SHOULD MOVE THROUGH BOTH
TERMINALS...BACKING WINDS TO SOUTHERLY BUT LESS THAN 10 KT. ANY
AFTERNOON CUMULUS SHOULD CLEAR OUT LATE IN THE DAY TO YIELD CLEAR
SKIES SAT NIGHT.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED THROUGH WED.

&&

.MARINE...
WINDS WILL BECOME VARIABLE OVER THE WATERS LATE TONIGHT AS THE
COLD FRONT DROPS THROUGH. WEAK PRESSURE GRADIENT THROUGH SATURDAY
NIGHT WILL MAINTAIN RELATIVELY WEAK WINDS AND LOW SEAS. A WEAK
SEABREEZE SHOULD DEVELOP FAIRLY EARLY ON SATURDAY DUE TO THE WEAK
FLOW AND STRONG INLAND WARMING.

ATLANTIC HIGH PRESSURE WILL BE IN PLACE ON SUNDAY...WITH A WEAKENING
COLD FRONT DROPPING INTO THE AREA SUNDAY NIGHT BEFORE DISSIPATING ON
MONDAY. ATLANTIC HIGH PRESSURE WILL THEN REESTABLISH ITSELF THROUGH
THE MIDDLE OF NEXT WEEK. GIVEN A WEAK SURFACE PRESSURE GRADIENT IN
PLACE OVER THE REGION SUNDAY THROUGH WEDNESDAY...WINDS SHOULD REMAIN
15 KT OR LESS WITH SEAS NO GREATER THAN 2 OR 3 FT THROUGH THE
PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL
Hazardous weather outlook, May 29, 3:22 PM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT FRI MAY 29 2009

AMZ330-350-352-354-GAZ099>101-114>119-137>141-SCZ040-042>045-047>051-
301100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-CANDLER-BULLOCH-EFFINGHAM-
TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-
322 PM EDT FRI MAY 29 2009

...SEVERE THUNDERSTORM WATCH 315 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ374-GAZ087-088-301100-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-
322 PM EDT FRI MAY 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 29, 6:50 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT FRI MAY 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     2 E COOPERVILLE         32.59N 81.67W
05/29/2009                   SCREVEN            GA   TRAINED SPOTTER

            3 LARGE OAK TREES UPROOTED ALONG JARRELL POND ROAD.
            SEVERAL OTHER TREES BLOWN DOWN WITH SOME SNAPPED AT THE
            TOP. POWERLINES ALSO DOWN.

&&

FWA
Special weather statement, May 29, 6:52 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
652 PM EDT FRI MAY 29 2009

SCZ045-050-292330-
BERKELEY-CHARLESTON-
652 PM EDT FRI MAY 29 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CHARLESTON AND
EXTREME EAST CENTRAL BERKELEY COUNTIES THROUGH 730 PM EDT...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR SOUTH SANTEE...OR
ABOUT OVER MCCLELLANVILLE...MOVING EAST AT 10 MPH.

AREAS IN AND AROUND CENTENARY AND MCCLELLANVILLE WILL BE IMPACTED
THROUGH 730 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Special weather statement, May 29, 6:58 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EDT FRI MAY 29 2009

GAZ099-100-300000-
BULLOCH-CANDLER-
658 PM EDT FRI MAY 29 2009

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BULLOCH AND EAST CENTRAL
CANDLER COUNTIES THROUGH 800 PM EDT...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WESTBROOKE TO REGISTER...OR ALONG A LINE EXTENDING
FROM STATESBORO TO 7 MILES EAST OF METTER...MOVING EAST AT 20 MPH.

AREAS IN AND AROUND BROOKLET...GEORGIA SOUTHERN...LEEFIELD...
REGISTER...STATESBORO AND STILSON WILL BE IMPACTED THROUGH 800 PM
EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&

33
Special weather statement, May 29, 7:02 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
702 PM EDT FRI MAY 29 2009

GAZ114-115-292330-
EVANS-TATTNALL-
702 PM EDT FRI MAY 29 2009

...STRONG THUNDERSTORMS WILL IMPACT TATTNALL AND SOUTHWESTERN EVANS
COUNTIES THROUGH 730 PM EDT...

AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM REIDSVILLE TO 14 MILES SOUTHWEST OF ALTAMAHA...OR
ALONG A LINE EXTENDING FROM REIDSVILLE TO 9 MILES SOUTH OF PLANT
HATCH...MOVING EAST AT 20 MPH.

AREAS IN AND AROUND BELLVILLE...CLAXTON...COLLINS...HAGAN...
MANASSAS...MENDES AND REIDSVILLE WILL BE IMPACTED THROUGH 730 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&

33
Special weather statement, May 29, 7:27 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
727 PM EDT FRI MAY 29 2009

GAZ114-137-138-140-300000-
INLAND LIBERTY-INLAND MCINTOSH-LONG-TATTNALL-
727 PM EDT FRI MAY 29 2009

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN LIBERTY...NORTHWESTERN
MCINTOSH...SOUTH CENTRAL TATTNALL AND LONG COUNTIES THROUGH 800 PM
EDT...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TIBET TO 13 MILES WEST OF NOBLE...OR ALONG A LINE
EXTENDING FROM TIBET TO 11 MILES NORTH OF SURRENCY...MOVING EAST AT
25 MPH.

AREAS IN AND AROUND ALLENHURST...DONALD...JONES...LUDOWICI...
RETREAT...SOUTH NEWPORT...TIBET AND WALTHOURVILLE WILL BE IMPACTED
THROUGH 800 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Local storm report, May 29, 7:56 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
756 PM EDT FRI MAY 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             5 NNE SHELLMAN BLUFF    31.64N 81.29W
05/29/2009  E0.50 INCH       MCINTOSH           GA   PUBLIC

            PUBLIC REPORTED DIME SIZE HAIL. TIME ESTIMATED BASED ON
            RADAR.

&&

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:46 PM EDTSpecial Marine WarningCHS89 min
May 29, 10:08 PM EDTSpecial Marine WarningCHS67 min
May 29, 10:45 PM EDTSpecial Marine WarningCHS30 min
May 29, 11:14 PM EDTSpecial Marine WarningCHS33 min
May 29, 11:17 PM EDTSpecial Marine WarningCHS88 min
May 30, 12:37 AM EDTSpecial Marine WarningCHS113 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.